MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is during 2019.If implanted, give date: unknown, information not provided.If explanted, give date: unknown, information not provided.(b)(4).Device evaluation: the product associated to the complaint was received on 03/13/2020 in the original folding carton.The folding carton has a note indicating: lens explanted due to bent haptic.The lens was received cut in two pieces most probably related to the explant mentioned on the folding carton note.There is a bent haptic as stated on the folding carton.The reported issue was verified.Since the reported issue was noted after the lens implant based on the folding carton note, a product quality deficiency can not be determined.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no additional investigation request (ir) for this production order number has been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's operative eye due to bent haptic.No other information provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review of this file, the initially reported event for explant was not appropriate.This event has now been reassessed and determined not reportable for adverse event due to the fact that lens explanted due to bent haptic is considered as removal and replacement per following criteria; the haptic bent do not occur after the lens is implanted, the time/step with highest probability for the surgeon to observe this kind of phenomena is during the lens implant/positioning.There is an extremely low probability for the surgeon to not observe the haptic bent during the implantation, per the image shown in the complaint it would be almost impossible to center the lens, step performed by the surgeon before finalizing the surgery.With the limited information provided and with the rationale described above, there is a high probability that the incident occurred during the initial procedure which may be qualified internally as removal-replacement.No further information will be provided under manufacturing report number 2648035-2020-00373.Note: the reported product problem for lens damage has been submitted under vmsr reporting first quarter 2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9994440
Report Number2648035-2020-00373
Device Sequence Number3700473
Product Code HQL
UDI-Device Identifier05050474501836
UDI-Public(01)05050474501836(17)231016
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2023
Device Model NumberAR40M
Device Catalogue NumberAR40M00010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer04/30/2020
10/25/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date05/07/2020
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005